Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 11:45 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2000, 11:45 AM CDT (16:45 UTC)
- Expired
- Apr 3, 2000, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Catahoula Parish, LA, Concordia Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 031646
SVRJAN
LAC025-029-031730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT MON APR 3 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA
SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA
* UNTIL 1230 PM CDT
* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AVOYELLES PARISH...OR ABOUT 3 MILES NORTH
OF MARKSVILLE...MOVING NORTHEAST AT 45 MPH.
* THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH TH@IS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3120 9219 3107 9204 3122 9188 3132 9172
3148 9190
64What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 3, 7:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 725 AM CDT MON APR 3 2000 UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12 NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA. 15
In the hours before
Special weather statement, Apr 3, 10:31 AM CDT, 1 hour 14 minutes before
MSZ042>066-072>074-031630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 154. COUNTIES CLEARED INCLUDE: IN CENTRAL MISSISSIPPI: YAZOO...MADISON MS...LEAKE...NESHOBA...WARREN...HINDS...RANKIN... SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS... TORNADO WATCH 154 REMAINS VALID UNTIL 1200 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST...
Special weather statement, Apr 3, 10:45 AM CDT, 1 hour before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT MON APR 3 2000 DUE TO SUBSTANTIAL RAINS TRIGGERED BY PASSING UPPER LEVEL DISTURBANCES THE AIRMASS OVER NORTH AND MUCH OF CENTRAL MISSISSIPPI HAS STABILIZED THIS MORNING. HOWEVER AREAS IN THE SOUTHEAST COUNTIES ARE STILL UNSTABLE...AS A RESULT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSISSIPPI TODAY. ISOLATED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY RAINFALL AND SOME HAIL. FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS ADDITIONAL RAINFALL ODN SATURATED GROUNDS WILL CONTINUE TO INFLATE PROBLEMS. EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS. FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 44 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Tensas | 6 hr |
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 45 min |
| Apr 3, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 34 min |
| Apr 3, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 3, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 24 min |
| Apr 3, 4:55 AM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland | 6 hr |
| Apr 3, 5:05 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Apr 3, 5:43 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 47 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.